MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER
Model Number 303316A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a catheter prematurely deflated and a tear was noted in the balloon, approximately two hours after insertion.The catheter was inserted on (b)(6) 2019 at 0700 in the operating room, in a (b)(6) year old female undergoing a total laparoscopic hysterectomy.
 
Event or Problem Description
It was reported that a catheter prematurely deflated and a tear was noted in the balloon, approximately two hours after insertion.The catheter was inserted on 6/26/19 at 0700 in the operating room, in a 47 year old female undergoing a total laparoscopic hysterectomy.The catheter was placed without resistance, inflated with 10ml, and placement was confirmed with urine return.
 
Additional Manufacturer Narrative
The reported event was confirmed as cause unknown.Per the evaluation, a sac burst was noted along the lumen.No pieces of sac were missing.The burst location was observed along the inflation eye and the cause was unknown.A potential root cause for this failure mode could be user related (example: contact with sharp object)/ / exposure to petrolatum based products mechanical failure/operator error.How and when problem occurred could not determined and could not be classified as a manufacturing related.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿caution: federal (u.Sa.) law restricts this device to sale by or on the order of a physician.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Caution: do not aspirate urine through drainage funnel wall.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon to burst.".
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.Correction: d1, d4.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that a catheter prematurely deflated and a tear was noted in the balloon, approximately two hours after insertion.The catheter was inserted on (b)(6) 2019 at 0700 in the operating room, in a 47 year old female undergoing a total laparoscopic hysterectomy.The catheter was placed without resistance, inflated with 10ml, and placement was confirmed with urine return.

Brand Name
BARDEX® I.C. FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8798819
Report Number1018233-2019-03970
Device Sequence Number2693953
Product Code MJC
UDI-Device Identifier00801741024269
UDI-Public(01)00801741024269
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K040658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2023
Device Model Number303316A
Device Catalogue Number0166SI16
Device Lot NumberNGCZ1867
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2019
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer08/07/2019
08/17/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date08/12/2019
08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR